EmmaSaysStuff

25 years old

Joined at Juni 2022

29. Sep. 22
Mirena coil

I got an IUS inserted after 7 years on the combined pill. I did a lot of research, and it seemed like the safest option for me, with a family who has cancer/blood clot history. Insertion was uncomfortable but not too painful. However, I then bled for the first 6 months non stop. It eventually subsided, but then roughly each month I got THE WORST one-sided stomach pains imaginable, followed by some spotting. I put up with this for a year to see if it would stop, and it didn't. I went to my local Sexual Health Clinic recently, who informed me that I was likely experiencing ovarian cysts, which could be triggered by the coil. I therefore decided to get the coil removed and try something else.

 
Ask reviewer a question

Time used

12 - 18 months

Stopped using

25

Impact whilst using

Mood

Don't know

Skin

Got worse

Sex drive

Reduced

Weight

Gained weight

Bleeds

Irregular

Spotting

Other side effects whilst using
 Darker body hair
 Increased body hair
 Vaginal discharge
 Back pain
 Increased sweating
 Cystitis
 Period like cramping
 Enlarged breasts
 High blood pressure
 Tender breasts
 Thrush
Experience coming off Mirena coil

No experience provided

Impact after using

Mood

Don't know

Skin

Don't know

Sex drive

Don't know

Weight

Don't know

Cycle return to normal

18 months - 3 years

Other side effects after using

No side effects provided

Helpful?